My thyroid gland was removed twenty years ago due to Thyroid Cancer. I have been overweight all my life. But, at Thanksgiving this year, my brother calculated my BMR for me and I began losing four to five pounds a month. In February, my doctor prescribed two new meds: Alesse to control my irregular menstrual cycle and iron for anemia. Since March, my weight loss has stalled, even though I am still counting calories and burning five hundred calories five days a week at the gym. Could the cause of the stall be either of the new meds?
Thanks for the advice. I'll get my thyroid level retested and see if the estrogen is affecting my levels. I do have another concern, though. Since starting the Alesse, I have had several people tell me that people with thyroid problems shouldn't take birth control because of the hormone interaction. Is it a bad idea to take estrogen when I don't have a thyroid gland? Also, I read on a website (Mayo Clinic or WebMD, don't remember) that taking iron can interfere with your levels. Is this true?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.